MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7246V
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
It was reported that during the insertion a part of the micropuncture sheath sheared off, which was discovered after removal.Scanning the chest with fluoroscopy with physician there is an artifact in the right midlung which may have represented this, but it appears to be not fully in the pulmonary artery.After discussion it was felt that attempts at removing this would result in more harm than good.No adverse hemodynamic events noted.No further complications were reported.Medwatch (b)(4) received from site 06aug2020.
 
Additional Manufacturer Narrative
A returned product evaluation was completed.The sheath was damaged, and part of the lumen was sheared off (i.E approximately 5.5 cm).The distal lumen (i.E damaged section) appears to be stretched and pulled against resistance during use in procedure.Per ifu it states the following warning which is " never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation".The account responded to procedure details stating that no resistance was felt during insertion, no needle interaction noted, and no presence of calcium or tortuosity in the vessel.Also, no plan is made to remove the fragment from the anatomy as it may be detrimental for the patient.It is undeterminable if the mik was used per the ifu.Based on the information and returned product evaluation, the most likely root cause of the issue is undeterminable.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10474845
Report Number2134812-2020-00056
Device Sequence Number16726227
Product Code DYB
UDI-Device Identifier20841156103146
UDI-Public(01)20841156103146
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number7246V
Device Lot Number661369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight88